Non Hodgkin's Lymphoma Friends
1,027 members457 posts

ibrutinib

my fiancé has been on ibrutinib since2014. His numbers all look good and he feels it has been a life saver. Now that he has been off of it he has been sick and in in pain for the last 8 weeks. He has stomach pain , some head aches and terrible fatigue and has lost 35 lbs in 7 weeks . He has had some night sweets but my daughter in law gave us clary sage oil from Doterra oils that we use everynight and now he has been able to sleep a little better without getting drenched.

So my question is has anyone else experienced these symptoms after stopping this medication. They have done every test there could be ultra sound, ct scan, mri, mri mrcp, endoscope, and a pet scan. Seen a neurologist, hemotologist, primary care dr and a GI doctor last . The last one did tell us that he has scrocis of the liver (wondering if this could be from meds) . They ae having him do a stress test to rule out pain coming from heart problems. Any insight please let me know.

9 Replies
oldestnewest

Hi, I have been on imbruvica for 18 months. My Haematologist told me I would be on it for life. It is working very well. I am really surprised your fiancee has come off it. May I ask why? I know everyone is different and reactions to drugs are also quite different.

Reply

Thanks for your reply. She has always been worried about side effects. When he said he was having some memory loss se decided to take him off and send him to a neurologist. Why she didn't wait until he saw the neurologist I don't know because he said he's fine . That some or what he is going through is normal for his age. Where are you located and who do you see. I called Lymphoma society and they told me the same thing that they don't take there patients off unless it isn't doing any good any more.

Reply

Hi,

I see Tim Hawkins at Auckland Hospital in New Zealand. When my liver result went up quite high after being on Imbruvica for about 3 months , 4 a day, he told me to stop taking Imbruvica for 1 month, which I did. The liver result came down and I changed my cholesterol tablet to Pravastatin which does not affect the liver. My liver has been good since then. He then put me back on 2 Imbruvica a day, instead of 4, for a year and has now increased it to 3 a day. He does say 3/4 is better than 2 as it builds up a resistance. I am sure he would never take me off it permanently. Side effects is I get a lock jaw and other muscle problems but not overly bad and I will talk to him about this when I see him in two weeks. It may not be Imbruvica causing the muscle problems. Hope this helps. Doug

Reply

They did all the tests and they said there is a problem with his liver . I think he really wants to go back on ibrutinib because he was fine while on it maybe just 1 a day will help not sure . we see his hemotologist on thurs. I will check on his cholesterol pill too to see what it is.

Susan

Reply

I used to be on Artovastatin cholesterol tablet which is very popular with lots of people. Good luck with everything and I do hope he goes back on Imbruvica.

Dougl

Reply

He got the ok to go back on ibrutinib today.

Reply

Great to hear. I am sure he will start feeling better. Doug

Reply

I am so happy that the other dr that saw us gave us so much info while we were there. She reassured us that these symptoms were all withdrawals. He started them again as soon as he got home and so much changed. fatigue was a little better , and for the first time in weeks he slept all night. I'm not sure how his regular dr would have reacted because she has always said that these symptoms were not withdrawals. But this dr was a part of the first trials of the drug and she seemed to know more and convinced her that going back on was the right thing to do. She also told us that this pill is for a life time unless it stops doing its job or causes bad side affects then they would find a different plan of action. I think things are looking up and our wedding next month will be great. Thanks again for replying.

Susan

Reply

That is great to hear Susan we are so happy to hear everything is back on track. It can be very stressful when things are not going well.

There is no doubt that you must have the right doctor and also to questions things if there is any doubt. Have a lovely wedding. May I ask where you are from. All the very best Doug

Reply

You may also like...